MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE ALARIS CHECK VALVE 4 NEEDLE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE ALARIS CHECK VALVE 4 NEEDLE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number C42014E-07
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd smartsite alaris check valve 4 needle gravity set the tubing clamp was damaged.There was no report of patient impact.The following information was provided by the initial reporter: when tubing was opened it was noted that the clamp was not placed correctly on tubing making it not functional.Xxx has product saved at the site for investigation, if needed.Response received 25 sep 2023 : how many occurrences of the defective set(s)? only 1 set at this time.Kindly confirm whether or not there was patient involvement.Defective clamp was found before it reached the patient.Addt response received 26 sep 2023: the lot number is (10)23079266.Product will be going out today.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
One sample of item#: c42014e-07, lot #: 23079266 was submitted for quality evaluation.The customer complaint of misassembly was verified by visual inspection.Investigation of the sample shows that the tubing of the extension set was inserted incorrectly in the roller clamp, and does not go through the entire roller clamp.The tubing is inserted into one side of the roller clamp body, but exits the roller clamp body through the opening in the clamp body meant for the movement of the roller.There were no additional issues with the sample.A device history record review for model c42014e-07 lot number 23079266 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 27jul2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause for the issue is a misassembly during the assembly of the infusion set.Further investigation was conducted at the manufacturing facility and it was determined that not using the assembly fixture caused the roller clamp to not be installed correctly.A work order has been established to carry out an inspection of the assembly fixtures.Additionally, a quality alert was created and communicated to the production personnel to reinforce the escalation process and notify staff when a fixture is damaged.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.Material #: c42014e-07, batch #: 23079266.It was reported by customer that when tubing was opened it was noted that the clamp was not placed correctly on tubing making it not functional.Verbatim: rcc received a complaint via email.Email(s) attached.When tubing was opened it was noted that the clamp was not placed correctly on tubing making it not functional.Xxx has product saved at the site for investigation, if needed.Response received 25 sep 2023.How many occurrences of the defective set(s)? only 1 set at this time.Kindly confirm whether or not there was patient involvement.Defective clamp was found before it reached the patient.Addt response received 26 sep 2023.The lot number is (10)23079266.Product will be going out today.

Brand Name
BD SMARTSITE ALARIS CHECK VALVE 4 NEEDLE GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17861251
Report Number9616066-2023-01995
Device Sequence Number12195038
Product Code FPA
UDI-Device Identifier07613203020756
UDI-Public(01)07613203020756
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/27/2026
Device Catalogue NumberC42014E-07
Device Lot Number23079266
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer11/03/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown